Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 12, 2010, 2:15 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2010, 2:15 PM CDT (19:15 UTC)
- Expired
- Jun 12, 2010, 8:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bureau County, IL, Putnam County, IL
The radar
The Quad Cities radar (KDVN), 98 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:00 PM CDT | FLASH FLOOD | 8 S Wyanet, IL | A SECTION OF THE WYANET-WALNUT ROAD WAS FLOODED FOR A SHORT TIME. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 105 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2622 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
227
WGUS53 KDVN 121915
FFWDVN
ILC011-155-130115-
/O.NEW.KDVN.FF.W.0013.100612T1915Z-100613T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
215 PM CDT SAT JUN 12 2010
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL AND SOUTHERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF PRINCETON...
PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF HENNEPIN...
* UNTIL 815 PM CDT
* AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYANET...
TISKILWA...SPRING VALLEY...LADD...DEPUE...DALZELL...BUDA AND
GRANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4110 8918 4110 8934 4115 8934 4114 8964
4123 8966 4123 8984 4125 8986 4126 8986
4143 8964 4148 8944 4151 8916
$$
ERVIN2 follow-up statements
805
WGUS73 KDVN 122055
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 PM CDT SAT JUN 12 2010
ILC011-155-130115-
/O.CON.KDVN.FF.W.0013.000000T0000Z-100613T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM IL-BUREAU IL-
355 PM CDT SAT JUN 12 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHEASTERN BUREAU AND PUTNAM COUNTIES...
AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORM RUN OFF LIKELY PRODUCING FLASH FLOODING OVER
THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMALL CREEKS
NEAR THE ILLINOIS RIVER...MAINLY JUST SOUTH OF HENNIPEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND
STREETS...UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4132 8948 4136 8918 4110 8918 4110 8934
4115 8934 4114 8964 4123 8966
$$
ERVIN593
WGUS73 KDVN 130106
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
806 PM CDT SAT JUN 12 2010
ILC011-155-130115-
/O.EXP.KDVN.FF.W.0013.000000T0000Z-100613T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM IL-BUREAU IL-
806 PM CDT SAT JUN 12 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM CDT FOR SOUTHEASTERN
BUREAU AND PUTNAM COUNTIES...
FLOODING CONDITIONS HAVE IMPROVED...AND THE FLASH FLOOD WARNING HAS
BEEN ALLOWED TO EXPIRE.
LAT...LON 4132 8948 4136 8918 4110 8918 4110 8934
4115 8934 4114 8964 4123 8966
$$
LEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:35 AM CDT, 10 hours 40 minutes earlier.
Area forecast discussion, Jun 12, 3:35 AM CDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 335 AM CDT SAT JUN 12 2010 .SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING FRONTAL BOUNDARY UNDULATING FROM WEST TO EAST FROM EAST CENTRAL NEB...TO LOCALLY ALONG THE I80 CORRIDOR AND THEN EXTENDS NORTHEASTWARD TOWARD MKE AND NW LOWER MI. NOTICEABLE LOW TO MID 70 DPT FIELD POOLED ALONG AND SOUTH OF THIS FEATURE IN SOUTHERN IA. PRESSURE FALLS CONTINUED TO INCREASE ALONG THIS BOUNDARY AS WELL WITH CURRENT MAX IN SOUTH CENTRAL IA IN VCNTY OF WAA WING AREA OF SHOWERS AND STORMS FLARING UP JUST SOUTHEAST OF DSM. 00Z UA ANALYSIS CONTINUED TO INDICATE A VERY IMPRESSIVE SLUG OF H85 MB MOISTURE INDICATED BY MID TO UPPER TEEN C DPTS POOLED UP ALONG AND WEST OF THE MS RVR VALLEY. && .SHORT TERM...TODAY AND TONIGHT... SHORT RANGE MODELS AND CONCEPTUAL FORCING TOOLS SUGGEST BULK OF UPSTREAM CONVECTIVE COMPLEX OVER NEB AND SD TO WEAKEN DIURNALLY AND MOVE EAST-NORTHEAST ACRS NORTHERN IA AND MN THIS MORNING. WILL HAVE TO DEAL HOWEVER WITH SECONDARY WAA WING OF SHOWERS AND STORMS CURRENTLY PERCOLATING ACRS CENTRAL AND SOUTHEAST IA THIS MORNING ESPECIALLY WEST OF THE MS RVR THROUGH AT LEAST 15Z BEFORE THEY TOO START TO DIURNALLY WEAKEN AND DECAY. WITH SOUPY BOUNDARY LAYER AND AIRMASS OF 1.7 TO 2 INCH PW/S...LOCALLY VERY HEAVY RAIN AND POSSIBLY SOME URBAN AND SMALL STREAM TYPE FLOODING THE MAIN CONCERN WITH THIS MORNING ACTIVITY. THE QUASI-STATIONARY FRONT TRYING TO RETREAT NORTHWARD ALONG WITH SOME MCS-FORCING PARAMETERS MOVING ACRS CENTRAL INTO EASTERN IA SHOULD INITIATE SOME NEW THUNDERSTORMS DEVELOPMENT ACRS PORTIONS OF THE DVN CWA LATER THIS AFTERNOON AND EVENING WITH FAVORED AREAS OF DEVELOPMENT ALONG AND NORTH OF THE BOUNDARY. HIGH PW/SATURATED AIRMASS AND WEAK SHEAR SUGGEST THAT MAIN CONCERN AGAIN LOCALLY HEAVY RAINFALL AS OPPOSED TO SVR WX...ALTHOUGH A LOW CHC OF BOWING SEGMENTS FEEDING ON HIGH CAPE AND POSSIBLY PRODUCING WIND GUSTS OF 50 TO 60 MPH REMAINS THROUGH TONIGHT. TOUGH TO DEFINE AREAS OF LIKELY OR HIGHER POPS AND WILL MAINTAIN MODERATE TO HIGH CHC POPS FOR MOST OF THE AREA INTO THE EVENING. CONVECTIVE DEBRIS AGAIN TO BE A FACTOR WITH WARM UP POTENTIAL...BUT MAY BE ENOUGH BREAKS AND RECOVERY INTO THE AFTERNOON FOR THE CWA TO ATTAIN HIGH TEMPS SIMILAR TO YESTERDAY. TONIGHT...MUCH OF ORGANIZED MCS INDUCING PARAMETERS AGAIN FOCUS BACK ON THE CENTRAL PLAINS. WILL STILL HAVE TO CONTINUE TO CARRY MODERATE TO HIGH CHC POPS CWA-WIDE AS THE LLVL BOUNDARY CONTINUES TO WAVER THOUGH EASTERN IA AND NORTHWEST IL UNDER ROUNDS OF ELEVATED WAA AND WEAK TO MODERATE RIDGE-RIDING WAVES OR MCV/S ROTATING FROM SOUTHWEST TO NORTHEAST OUT OF THE CENTRAL PLAINS AND TOWARD THE WESTERN GRT LKS. LOCALLY HEAVY RAIN AND FLASH FLOODING IN AREAS THAT GET HIT REPEATEDLY BY RAINFALL COMING DOWN AT RATES OF 1.5 TO 2 INCHES AN HOUR IN TROPICAL-LIKE AIRMASS CONTINUE TO BE THE PRIMARY SIGNIFICANT WX CONCERN TONIGHT. WILL GO WITH LOWS IN THE UPPER 60S NORTH...AND LOW TO MID 70S IN THE SOUTH IN CONTINUED HIGH SFC DPT FIELDS. ..12.. .LONG TERM...SUNDAY THROUGH NEXT FRIDAY... W/SW FLOW WITH EMBEDDED IMPULSES ALONG WITH EXTREMELY MOIST AIRMASS (PW/S NEAR 2 INCHES) AND FRONTAL ZONE IN THE VICINITY... WILL RESULT IN SEVERAL ROUNDS OF SHOWERS AND STORMS IMPACTING PORTIONS OF THE AREA THROUGH MON... AND HAVE CONTINUED WITH MOD/HIGH CHC POPS MOST OF THE AREA INTO MON NGT. CONSIDERABLE UNCERTAINTY EXISTS WITH LOCATION OF BOUNDARIES AS NON-LINEAR PROCESSES DOMINATE... WHICH PRECLUDES FROM GOING HIGHER ON POPS ATTIM. DEEP WARM AND MOIST VERTICAL PROFILE SUGGEST SEVERE WX THREAT LOW... WITH GUSTY WINDS BEING THE MAIN SEVERE THREAT. MAIN CONCERN WILL CONTINUE TO BE POTENTIAL FOR VERY HEAVY RAINFALL AND FLASH FLOODING WITH TRAINING AND HIGH RAINFALL RATES GIVEN DEEP WARM LAYER ABOVE 0C ENHANCING WARM RAIN PROCESSES. HIGH TEMPS NEAR NORMAL ON SUN TRANSITION TO BELOW NORMAL MON-TUE WITH SOME AREAS POTENTIALLY STRUGGLING TO REACH 70F ON MON ACROSS THE NORTH WITH CLOUDS AND PCPN. LOWS TRENDING NEAR NORMAL. GENERAL SUGGESTION OF DRYING OUT INDICATED BY MIDWEEK WITH PASSAGE OF SOUTHWEST ENERGY THROUGH THE UPPER MIDWEST WHICH IN TURN SENDS COLD FRONT WELL SOUTH WITH COOLER...DRIER AIR SETTLING IN. BUT... LULL IN PCPN APPEARS TO BE RATHER SHORT-LIVED AS PATTERN RECYCLES WITH ADDITIONAL ENERGY DROPPING DOWN IN PERSISTENT WESTERN TROUGH. W/SW FLOW ALOFT WILL SHUTTLE IMPULSES ACROSS REGION AND COMBINE WITH RETREATING SFC BOUNDARY FOR RETURN OF UNSETTLED/ACTIVE WX WITH SEVERAL ROUNDS OF SHOWERS/STORMS POSSIBLE LATE WEEK. ..05.. && .AVIATION... ROUNDS OF MVFR CU AND STRATOCU THIS MORNING WILL GIVE WAY TO VFR LEVEL CU AND AC BY THIS AFTERNOON. HIGH SFC LAYER MOISTURE MAY MAKE FOR FOG OF 3-5SM THROUGH SUNRISE IN VCNTY OF MOST TERMINALS. SCTRD CONVECTION IN THE VCNTY OF CID THROUGH 15Z...POSSIBLY HEAVY RAIN AND IFR VSBYS WITH STRONGER STORM CELLS. AFTERNOON AND EVENING CONVECTION TO BE SCTRD AN MAY COVER WITH VCNTY WORDING IN TAFS FROM 20Z THROUGH 05Z SUNDAY. MORE LIGHT FOG TONIGHT IN CONTINUED LIGHT AND VARIABLE SFC WIND REGIME IN VCNTY OF WAVERING SFC BOUNDARY. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/05
Hazardous weather outlook, Jun 12, 9:46 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 946 AM CDT SAT JUN 12 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131500- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 946 AM CDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD THREAT IS EXPECTED TODAY AND TONIGHT...AND A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA THROUGH TONIGHT. HEAVY RAINS THIS MORNING...AND OVERNIGHT...WILL CONTINUE TODAY...BEFORE DECREASING THIS AFTERNOON. ANOTHER COMPLEX OF STORMS MAY AFFECT THE AREA TONIGHT INTO SUNDAY. FLASH FLOODING IS POSSIBLE IN LOCATIONS THAT RECEIVED HEAVY RAIN EARLIER TODAY...AND THEN SEE ADDITIONAL STORMS TONIGHT. THIS IS MOST LIKELY SOUTH OF HIGHWAY 30 IN IOWA AND ILLINOIS...AS WELL AS NORTHEAST MISSOURI. A SLIGHT RISK FOR SEVERE STORMS WITH DAMAGING WINDS ALSO IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY TO AFFECT PORTIONS OF THE OUTLOOK AREA THROUGH MONDAY IN ADVANCE OF A COLD FRONT. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME... WITH DAMAGING WINDS THE PRIMARY THREAT. OF MORE CONCERN WILL BE THE POTENTIAL FOR VERY HEAVY RAINFALL AND FLASH FLOODING... DUE TO HIGH RAINFALL RATES OVER AN INCH PER HOUR AND THE POSSIBILITY OF SOME AREAS SEEING REPEATED DEVELOPMENT. AFTER A BRIEF BREAK IN THE ACTIVE WEATHER PATTERN MIDWEEK...THE CHANCE OF THUNDERSTORMS WILL RETURN THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. ERVIN
In the hours before
Local storm report, Jun 12, 1:26 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
126 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HEAVY RAIN SSE WAYLAND 40.39N 91.58W
06/12/2010 M4.00 INCH CLARK MO TRAINED SPOTTER
RAINFALL SINCE NOON
&&
15Local storm report, Jun 12, 1:27 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
127 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLASH FLOOD SSE WAYLAND 40.39N 91.58W
06/12/2010 CLARK MO TRAINED SPOTTER
FOX RIVER IS RISING QUICKLY
&&
15Local storm report, Jun 12, 1:43 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
143 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLASH FLOOD KEOKUK 40.41N 91.40W
06/12/2010 LEE IA TRAINED SPOTTER
11TH AND MAIN BLOCKED BY HIGH WATER
&&
15Local storm report, Jun 12, 1:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
151 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD KEOKUK 40.41N 91.40W
06/12/2010 LEE IA TRAINED SPOTTER
7TH AND RONDO CLOSED DUE TO HIGH WATER
&&
15Local storm report, Jun 12, 1:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
152 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD 3 E NAUVOO 40.55N 91.33W
06/12/2010 HANCOCK IL LAW ENFORCEMENT
WATER OVER POWELTON BLACKTOP AND VARIOUS PARTS OF
NORTHWEST HANCOCK COUNTY.
0145 PM FLASH FLOOD HAMILTON 40.39N 91.36W
06/12/2010 HANCOCK IL LAW ENFORCEMENT
HIGHWAY 96 UNDER WATER AT VARIOUS LOCATIONS FROM HAMILTON
TO NIOTA.
0145 PM FLASH FLOOD DALLAS CITY 40.63N 91.16W
06/12/2010 HANCOCK IL LAW ENFORCEMENT
HIGHWAY 96 UNDER AT LOCATIONS BETWEEN NIOTA AND DALLAS
CITY.
&&
ERVINLocal storm report, Jun 12, 2:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
209 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN KAHOKA 40.42N 91.72W
06/12/2010 M3.40 INCH CLARK MO BROADCAST MEDIA
MEASURED IN THE LAST HOUR AND A HALF. RELAYED BY WGEM.
&&
LEGROThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:47 AM CDT | Special Weather Statement | DVN | Mercer, Rock Island | 118 min |
| Jun 12, 8:23 AM CDT | Severe Thunderstorm Warning | DVN | Bureau | 51 min |
| Jun 12, 9:39 AM CDT | Flash Flood Watch | DVN | Bureau, Hancock, Henderson, Henry, McDonough, Mercer and 4 more | 11 hr |
| Jun 12, 1:07 PM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough, Warren | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.